have some questions about lupus.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2010
Total Posts : 3
   Posted 8/20/2010 2:32 PM (GMT -6)   
Hi, im new here, i have some questions about lupus. I've always read where the main symptom was the butterfly rash across the nose/cheeks. It this true in all cases? Everywhere i have read about lupus on the net, they all say the same thing. Is there a type of lupus that doesn't cause the rash? Reason i am asking is because for 28 years i have dealing with a disease called hidradenitis suppurativa. It progresses, and it finally decided to take over both my armpits! OMG! painful stuff! Ok, with that aside, when i was 38 (now 53) i started with burning feet/lower leg pain and clearly remember the day when that started, but after using remicade for the HS along with i.v steroid (so i could tolerate it) and some clariton/tylenol every infusion, and methotrexate! I did the infusions for 1 year and couldnt take it anymore because it wasnt working for 1 and the other is
using the remicade plastered me to my couch for 6 months. I felt like a MAC truck ran me over. I got severe headaches, joint pain, "hives" (to this day still have hives) and some "weird" kind of throat spasms when i laid down on my bed at night along with a "very" strange like gulping sounds would come out. It wasnt painful spasms, but scary! So, i started sleeping on the couch with my head elovated for it seemed every time i layed down flat trying to go to sleep, it brought on that strange gulping sound and a feeling like my throat was closing! It was embarrassing knowing my husband would hear all this strange stuff, he couldnt stand it, so, off to the couch i went. So, its been a year since i had remicade and my HS is worse than "EVER" and my feet hurt SO bad i would break down and cry! Along with that horrid pain is non-stop numbness & pins n needles sensation in both lower legs left being the worst, i had that before the remicade BUT it clearly got worse post remicade! Oh & now my hands go numb and that i never had before. Im bringin all that up because a new doctor that examined me, asked if i was ever diagnosed with lupas! Told him no, never got tested and he left it at that, no test yet he brings it up? I feel like the remicade has left me permanently exhausted, and all the above. OH, dang, almost 4got! Post remicade use, about 5-6 months after my fingernails got infected, some kind of fungal deal, and iv'e 2 fingernails so far and another is on it's way! I got Diflucan for the nails and its not working. My entire life, i never ever had any fungal infections in my nails! The derm i went to told me it was from diabetes? OMG! That's insane because this happened after being on that stuff! Now I'M really depressed, the worst depression ever. I've tried SO hard to make those doc's listen! But, i can tell, they dont want to admit it could of been the remicade! I regret ever going on it, but, i was desperate for relief and my older derm got me on the rem while i had multiple abcesses/holes in my armpits! The nurses at the infusion center would look at my armpits every 6 wks and told me i most definitely needed i.v vancomycin and i was going to have stomp my feet & get heard because med i cal doesnt want to pay! So, i tried, and got the run around even though a doctor said it, "i needed to be in the hospital on i.v antibiotics" Not a darn thing has happened except they send me to a plastic surg, and the surg didnt want to do skin graft in my armpits
He said i would loose mobility in my arms! So, he refers me to the gyno clinic for the 25th this month because they have access to carbon lazer. I've had that before, many years ago, the plastic surg doesnt have access to it. The surgeon that used the lazer on me (down below) passed away a long time ago! <hmm, that rhymes! lol! So, when i go to this appt i have to bring it up about the vanco. I already know it is the appropriate antibiotic for cultures i had some where else revealed MRSA and some other gram positive bacteria. I even got a copy of the culture results & showed the other doctors, they looked at me like i was nutZ! You see they just gave me bactrim (again) and i told them it WONT work, been there, done that! Oh but they insisted it would work, "they" are so fullabull! All the bactrim did was cause me hives & intense burning down below, and its been 3 months since the bactrim and i still have it?? Oh, also i have a burning tongue/mouth, that is "maddening" Oh, here i go again, when i was 19, out of nowhere my hair started falling out in huge patches, that was misery to and lasted up until the HS started?? So weird to me, i have read about lupus and hair loss, but not HS. Let me tell you, im on fire every single day, since 4 yrs ago a surgeon cut my right armpit open and every since i got all this rash stuff everywhere, even behind my EARS? I got nystatin powder for that, but, it is only temporary relief, and i use corn starch to! DANG, as i sit here typing my skin feels like ants are crawling on me head to toe! There is something amiss here! Could it be lupus? Jeeze, sorry for that long rant!! Just tired of being sick all the time! Take care all and God Bless

Post Edited By Moderator (Admin) : 8/23/2010 4:40:20 PM (GMT-6)

Forum Moderator

Date Joined Jun 2008
Total Posts : 1469
   Posted 8/20/2010 4:56 PM (GMT -6)   
Hey tired gal! Sorry you have been having so many problems. Since remicade has the potential to cause drug induced lupus, I would go ahead and ask your doctor to run the tests that help diagnose lupus. Usually if the lupus is drug induced, most of the time, drug induced lupus will dissapear over time after the medicine that caused it is stopped!

To answer your question about the rash, no...not everyone gets the rash. I have never had the butterfly rash accross my cheeks but deffinatly have lupus. The rash helps the doctors have an idea of where to start looking to see what is wrong but deffinatly not a guarentee. I would say, the biggest complaint i have seen is joint pain. The bad thing about lupus is that it can mimic so many other diseases it is very tricky to get a diagnosis. Usually a rhuematologist will treat lupus and are the doctors to go to if you do have it.

Welcome to Healing well and I hope you can find some of the answers you are looking for! Have you checked out the Lupus Foundation of America's website? It is a great resource that i have used time and time again!
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!

Post Edited (aimsgirl16) : 8/20/2010 4:04:19 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 2:13 PM (GMT -6)
There are a total of 2,712,456 posts in 299,097 threads.
View Active Threads

Who's Online
This forum has 153675 registered members. Please welcome our newest member, houstonkae.
371 Guest(s), 22 Registered Member(s) are currently online.  Details
RUSS504, woodpecker43, ksluggo, 81GyGuy, XxdavexX, Mrs. Brady, AmyAzz, Bobby88, MayaDoric, Girlie, VLou*, skimlatte87, ChickNorris, tonesg, ks1905, exqualls, dbwilco, LMusings, Labradorite, Robertmp, gilly2, Kathie

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer